Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 100, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 11, 2007, 7:02 PM EDT for Fulton County, Georgia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2007, 7:02 PM EDT (23:02 UTC)
- Expired
- May 11, 2007, 7:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Fulton County, GA
The radar
The Atlanta radar (KFFC), 39 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.0 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1410 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 112302
SVRFFC
GAC121-112345-
/O.NEW.KFFC.SV.W.0100.070511T2302Z-070511T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
702 PM EDT FRI MAY 11 2007
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL FULTON COUNTY IN NORTH CENTRAL GEORGIA
* UNTIL 745 PM EDT
* AT 700 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL. THIS
STORM WAS LOCATED NEAR ATLANTA THIS STORM WAS NEARLY STATIONARY.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TURNER FIELD...HAPEVILLE...EAST POINT AND COLLEGE PARK.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3378 8452 3383 8445 3384 8434 3366 8434
3365 8436 3365 8445 3364 8446 3359 8446
3359 8452
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 6:30 PM EDT, 32 minutes earlier.
Area forecast discussion, May 11, 6:30 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 630 PM EDT FRI MAY 11 2007 .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... GETTING CONVECTIVE DEVELOPMENT ACROSS EXTREME NORTH GA AT THE MOMENT...IN THE VICINITY OF WEAK SURFACE TROUGH. MODELS SIMILAR WITH DRIFTING THIS BOUNDARY ACROSS NORTH GEORGIA TONIGHT...THEN WASHING IT OUT AS A SECOND STRONGER BOUNDARY DRIFTS SOUTH FROM THE OHIO VALLEY REGION. WILL GENERALLY LIMIT CHC POPS TO MAINLY NORTH SECTIONS TONIGHT AS BOUNDARY MOVES ACROSS THAT AREA. COULD SEE A FEW STRONG STORMS THIS AFTERNOON INTO THIS EVENING WITH MODEL MU CAPES PROGGD TO APPROACH 2000 AND LIFTED INDICES FROM ZERO TO MINUS 3. HOWEVER... THINK MAIN THREAT WILL BE HAIL AND HEAVY RAIN. STRONGER BOUNDARY DRIFTS FROM THE TENNESSEE VALLEY ACROSS NORTH GEORGIA SATURDAY... AND WILL SPREAD CHANCE POPS ACROSS ALL OF COUNTY WARNING AREA WITH BEST CHANCES ACROSS THE NORTH. ISOLATED STRONG/SEVERE STORMS POSSIBLE DURING THE AFTERNOON/EVENING WITH MODEL CAPES AGAIN PROGGD AROUND 2000. MODELS SHOW BOUNDARY MOVING INTO CENTRAL GEORGIA BY THE END OF THE DAY SATURDAY AND WILL SHIFT HIGHER POPS ACROSS CENTRAL SECTIONS SATURDAY NIGHT. GFS A TAD FASTER WITH PUSHING FRONT THROUGH...WITH BOUNDARY SOUTH OF THE COUNTY WARNING AREA BY 12Z SUNDAY. NAM SHOWS BOUNDARY ACROSS SOUTHCENTRAL GEORGIA AT THIS TIME. WILL LEAN TOWARD NAM SOLUTION AND PLAN TO KEEP LOW POPS ACROSS OUR SOUTHERN COUNTIES SUNDAY...GENERALLY SOUTH OF A CSG- MCN-AGS LINE. ACROSS THE NORTH...WILL SHOW SOME DRYING AS SURFACE HIGH BEGINS TO BUILD SOUTH FROM THE LOWER GREAT LAKES. WILL END ALL PRECIP BY SUNDAY NIGHT WITH BOUNDARY EXPECTED TO BE SOUTH OF OUR AREA. .LONG TERM /MONDAY THROUGH FRIDAY/... HIGH PRESSURE AND UPPER LEVEL RIDGING DOMINATES NORTH AND CENTRAL GEORGIA MONDAY INTO TUESDAY...BEFORE THE HIGH SHIFTS OFF THE MID- ATLANTIC COAST AND A COLD FRONT APPROACHES FROM THE NORTHWEST WEDNESDAY. LATEST GFS RUN SHOW THIS BOUNDARY PUSHING ACROSS NORTH GEORGIA...NEARING A CSG-MCN LINE BY END OF THE DAY...THEN APPEARS TO MEANDER SOMEWHERE ACROSS SOUTHCENTRAL GEORGIA INTO FRIDAY. CURRENT FORECAST WITH SLIGHT CHC TO CHC POPS ACROSS THE COUNTY WARNING AREA STILL LOOK OKAY FOR WED/WED NIGHT...BUT IF LATER RUNS SUPPORT IT MAY BE ABLE TO LIMIT CHC POPS TO CENTRAL GEORGIA THURSDAY AND FRIDAY. && .AVIATION... VERY WEAK TO NON-EXISTENT PRESSURE GRADIENT OVER THE AREA AS MID/UPPER LEVEL HIGH REMAINS ACROSS GEORGIA THROUGH THE NEXT 24 HRS. POTENTIAL INSTABILITY OF 1000-2000 J/KG OVER NORTH GEORGIA AS PER MESOANALYSES AT 22Z...ENOUGH TO GENERATE THE SCATTERED TO ALMOST NUMEROUS THUNDERSTORMS WHICH SEEM TO BE CONVERGING ON/SPREADING SOUTHWARD TOWARD THE METRO ATLANTA TERMINALS. THESE WILL MOST LIKELY REACH KATL WITHIN THE NEXT HOUR OR SO AND WILL BE OFF AND ON FOR AT LEAST A COUPLE HOURS. A FEW OF THE STRONGER STORMS HAVE CONTAINED SMALL HAIL AND GUSTY WINDS. CONVECTION SHOULD DIMINISH WITH LOSS OF DIURNAL INSTABILITY LATE THIS EVENING...BUT MAY CONTINUE TO DRIFT SOUTH THROUGH THE LATE EVENING PERHAPS COMING CLOSE TO MCN AND CSG TOWARD MIDNIGHT. CEILINGS AND VISIBILITY OUTSIDE OF THUNDERSTORMS SHOULD BE PREDOMINANTLY VFR THROUGH THE FORECAST PERIOD. LIGHT AND VARIABLE WINDS WILL MAKE IT TOUGH TO PICK A DIRECTION AS OUTFLOW BOUNDARIES FROM CONVECTION AND OTHER MESOSCALE FEATURES WILL FAR OUTWEIGH SYNOPTIC PRESSURE PATTERN. THUNDERSTORMS REDEVELOP TOMORROW AFTERNOON AND COVERAGE MAY BE GREATER THAN TODAY GIVEN BETTER INSTABILITY...AND CONTINUED LIGHT SHEAR PULSE REGIME. RRH && .PRELIMINARY POINT TEMPS/POPS... ATHENS 65 86 61 85 57 / 20 50 30 10 5 ATLANTA 67 84 65 82 60 / 20 40 20 10 10 BLAIRSVILLE 61 79 58 79 48 / 40 50 20 10 5 CARTERSVILLE 60 85 59 83 57 / 40 40 20 10 10 COLUMBUS 65 89 66 86 65 / 10 30 30 10 10 GAINESVILLE 65 83 64 83 56 / 40 50 20 10 5 MACON 62 88 64 87 61 / 10 40 30 20 10 ROME 62 90 63 88 58 / 40 40 20 10 10 PEACHTREE CITY 61 86 60 84 57 / 20 40 20 10 10 VIDALIA 65 87 65 84 61 / 10 30 30 20 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 49/33
Hazardous weather outlook, May 11, 4:30 PM EDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 430 PM EDT FRI MAY 11 2007 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-120930- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 430 PM EDT FRI MAY 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT. ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS NORTH GEORGIA THIS EVENING. .SYNOPSIS... A WEAK RIDGE OF HIGH PRESSURE WILL REMAIN CENTERED OVER GEORGIA THROUGH TONIGHT. STRONG SURFACE HEATING AND DEWPOINTS CLIMBING TO NEAR 60 DEGREES HAVE ALLOWED SHOWERS AND THUNDERSTORMS TO DEVELOP OVER THE NORTH GEORGIA MOUNTAINS THIS AFTERNOON. ANY STORMS WILL BE SLOW MOVING DUE TO LIGHT WINDS THROUGH THE DEPTH OF THE ATMOSPHERE. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM ANY SEVERE THUNDERSTORMS WILL BE DAMAGING DOWNBURST WINDS AND LARGE HAIL. THE MOST LIKELY AREA FOR SEVERE THUNDERSTORMS WILL BE ACROSS NORTH GEORGIA FROM ATLANTA TO ATHENS AND NORTH THROUGH THIS EVENING. .DISCUSSION... CAPES ARE AROUND 1000 TO 2000 WITH LIFTED INDICES OF MINUS 2 TO MINUS 6. THIS INSTABILITY COMBINED WITH A DEVELOPING SURFACE TROUGH ACROSS NORTH GEORGIA WILL ALLOW SCATTERED STRONG THUNDERSTORMS TO CONTINUE WITH ISOLATED SEVERE STORMS POSSIBLE THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS OVER THE AREA SATURDAY AND OVER CENTRAL GEORGIA ON SUNDAY. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER...FORMAL SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. HOWEVER...SPOTTERS ARE ENCOURAGED TO RELAY ANY OBSERVATIONS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. RRH
In the hours before
Special weather statement, May 11, 5:22 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 522 PM EDT FRI MAY 11 2007 GAZ030-041-112215- 522 PM EDT FRI MAY 11 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND FREQUENT CLOUD-TO-GROUND LIGHTNING IN WESTERN HARALSON AND SOUTHWESTERN POLK COUNTIES UNTIL 615 PM EDT... AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS OVER ALONG THE GEORGIA...ALABAMA LINE BETWEEN ESOM HILL AND THE EXTREME NORTHWEST CORNER OF HARALSON COUNTY. THE THUNDERSTORM WAS NEARLY STATIONARY. ADDITIONAL ACTIVITY WAS DEVELOPING IN NORTH CENTRAL HARALSON NEAR FELTON. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES ACROSS HARALSON AND POLK COUNTIES...INCLUDING THE CITIES OF ESOM HILL AND FELTON. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
Special weather statement, May 11, 5:46 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 546 PM EDT FRI MAY 11 2007 GAZ002-011-019-112230- 546 PM EDT FRI MAY 11 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN NORTHERN FLOYD... SOUTHEASTERN CHATTOOGA...AND SOUTHERN WALKER COUNTIES UNTIL 630 PM EDT... AT 544 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 5 MILES NORTH OF EVERETT SPRINGS. THE THUNDERSTORMS WERE NEARLY STATIONARY. PEA-SIZED HAIL CAN BE EXPECTED WITH THESE THUNDERSTORMS ALONG WITH VERY HEAVY RAIN. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THESE THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 19
Local storm report, May 11, 5:53 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
553 PM EDT FRI MAY 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 5 SW CEDARTOWN 33.97N 85.32W
05/11/2007 E0.75 INCH POLK GA TRAINED SPOTTER
HAIL MOSTLY MARBLE SIZED OR SMALLER...BUT A FEW AS LARGE
AS PENNIES.
&&
HANDELSpecial weather statement, May 11, 5:59 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 559 PM EDT FRI MAY 11 2007 GAZ020-112245- 559 PM EDT FRI MAY 11 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN WESTERN BARTOW COUNTY UNTIL 645 PM EDT... AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ADAIRSVILLE...DRIFTING SOUTHEAST AT 5 MPH. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THIS THUNDERSTORM. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
Special weather statement, May 11, 6:57 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 657 PM EDT FRI MAY 11 2007 GAZ019-030-112330- 657 PM EDT FRI MAY 11 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN POLK AND FLOYD COUNTIES UNTIL 730 PM EDT... AT 656 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ARAGON...MOVING SOUTH AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE HALF INCH HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS POLK AND FLOYD COUNTIES THROUGH 730 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE ROME...LINDALE...ARAGON...VAN WERT...ROCKMART AND BRASWELL. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, May 11, 6:58 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 658 PM EDT FRI MAY 11 2007 GAZ031-112330- 658 PM EDT FRI MAY 11 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN PAULDING COUNTY UNTIL 730 PM EDT... AT 656 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NEW HOPE THE THUNDERSTORM WAS NEARLY STATIONARY...BUT DID SHOW A SLIGHT DRIFT TO THE SOUTH. LIGHTNING DETECTION SYSTEMS INDICATE FREQUENT CLOUD-TO-GROUND LIGHTNING STRIKES ACROSS PAULDING COUNTY...INCLUDING THE CITIES OF NEW HOPE AND DALLAS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 19
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 5:29 PM EDT | Severe Thunderstorm Warning | FFC | Polk | 46 min |
| May 11, 6:06 PM EDT | Severe Thunderstorm Warning | FFC | Bartow | 39 min |
| May 11, 6:34 PM EDT | Severe Thunderstorm Warning | FFC | Cobb | 41 min |
| May 11, 7:43 PM EDT | Severe Thunderstorm Warning | FFC | Henry | 23 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.